MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Codes Malposition of Device (2616); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 05/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An 80-year-old male with acute myocardial infarction complicated by cardiogenic shock underwent impella cp support via right femoral arterial percutaneous access on (b)(6) 2026.On the morning of (b)(6), the patient developed cardiac tamponade, and imaging revealed left ventricular perforation localized between the lateral and posterior walls.Surgical repair was performed.The physician determined that the perforation did not correspond with the infarction site and attributed the event to the impella device, noting that the pump may have initially been positioned slightly toward the posterior wall, closer to the lateral wall, which may have contributed to the perforation.The patient had reported pain between implantation and the time of diagnosis, although the exact timing of the perforation could not be determined.The impella device was subsequently removed on (b)(6) 2026, as it was no longer required.Following surgical repair, the patient recovered, was extubated, and was reported to be stable with plans for discharge from the icu.
 
Additional Manufacturer Narrative
D6b.Explant date was erroneously entered on the initial manufacturer device report.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25360205
Report Number1220648-2026-08338
Device Sequence Number10650460
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)260731(10)2025564982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number0048-0024-JP
Device Lot Number2025564982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date06/02/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian